Alert archive / Alabama / River Flood Warnings in 2012

River Flood Warning 1, NWS Birmingham, AL

January 23, 20125 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Jan 23, 2012, 12:12 PM CST for 5 counties in Alabama. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2012, 12:12 PM CST (18:12 UTC)
Expired
Jan 23, 2012, 2:18 PM CST
In force
2 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Chambers County, AL, Elmore County, AL, Macon County, AL, Randolph County, AL, Tallapoosa County, AL

The river

Written for the forecast point Tallapoosa River at Wadley (WDLA1).

Action stage
13 ft
Minor stage
13 ft
Moderate stage
20 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WGUS44 KBMX 231812
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
1212 PM CST MON JAN 23 2012

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TALLAPOOSA RIVER AT WADLEY AFFECTING CHAMBERS...ELMORE...MACON...
  RANDOLPH AND TALLAPOOSA COUNTIES.

.HEAVY RAINFALL OVER THE TALLAPOOSA BASIN HAS SENT THE RIVER INTO 
FLOOD AT WADLEY...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE 
TALLAPOOSA RIVER AT WADLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THIS EVENING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC017-051-087-111-123-240612-
/O.NEW.KBMX.FL.W.0001.120123T1812Z-120124T0711Z/
/WDLA1.1.ER.120123T1612Z.120123T1700Z.120123T1911Z.NO/
1212 PM CST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TALLAPOOSA RIVER AT WADLEY.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11 AM MONDAY THE STAGE WAS 14.1 FEET. 
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WAS NEAR CREST AND WILL FALL BELOW FLOOD STAGE  
  THIS AFTERNOON.
* IMPACT...AT 13 FEET...FLOODING OF PASTURE LANDS IN THE AREA OCCURS.

$$
1 follow-up statement
680 
WGUS84 KBMX 232018
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CST MON JAN 23 2012


...THE FLOOD WARNING IS CANCELLED FOR THE TALLAPOOSA RIVER AT 
WADLEY...

.LEVELS HAVE DROPPED BELOW FLOOD STAGE ON THE TALLAPOOSA RIVER AT
WADLEY...AND THE FLOOD WARNING IS NO LONGER IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT.

&&

ALC017-051-087-111-123-232048-
/O.CAN.KBMX.FL.W.0001.000000T0000Z-120124T0711Z/
/WDLA1.1.ER.120123T1612Z.120123T1730Z.120123T1834Z.NO/
218 PM CST MON JAN 23 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE TALLAPOOSA RIVER AT WADLEY.
* AT 1 PM MONDAY THE STAGE WAS 12.3 FEET. 
* FELL BELOW FLOOD STAGE AT 12:34 PM MONDAY.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.8 FEET BY TUESDAY 
  MORNING .


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 23, 11:16 AM CST, 56 minutes earlier.

Area forecast discussion, Jan 23, 11:16 AM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 AM CST MON JAN 23 2012

.UPDATE...
FOR AVIATION.

&&

.DISCUSSION...

THE SEVERE THREAT WILL REMAIN FOR EASTERN AND SOUTHEASTERN
COUNTIES OF OUR CWA THROUGH THIS MORNING...AS THE LINE OF STORMS
THAT PRODUCED DAMAGING TORNADOES CONTINUES TO MOVE SOUTH AND
EASTWARD. SURFACE OBSERVATIONS STILL REVEAL A VERY WARM AND
UNSTABLE AIR MASS THAT WILL EVENTUALLY OVERTAKE THE WEDGE FRONT
THAT IS BASICALLY STRETCHED NORTH TO SOUTH OVER THE
ALABAMA/GEORGIA LINE. THE STORMS WILL BEGIN TO MOVE INTO A
RELATIVELY WEAKER AREA OF LOW LEVEL SHEAR AND 0-6KM BULK SHEAR
OVER TIME...BUT WILL BE MORE THAN ENOUGH SHEAR FOR CONTINUED SEVERE
STORM DEVELOPMENT ACROSS OUR SOUTHEAST AND SOUTHERN COUNTIES. RUC
ANALYSIS INDICATES 500-1000J/KG OF SB CAPE ACROSS THOSE AREAS THAT
WILL HELP INTENSIFY AND DEVELOP ADDITIONAL STORMS.
THEREFORE...HAVE EXPANDED THE TORNADO WATCH SOUTH AND EASTWARD.
MEANWHILE...STABLE AIR IS BEGINNING TO FILTER IN BEHIND THE
STORMS...WITH A DRY LINE NOW ANALYZED ACROSS EAST MS WITH LOWER
50S AND UPPER 40S DEWPOINTS BEING OBSERVED THERE. ALTHOUGH THE DRY
LINE IS LAGGING BEHIND THE BROKEN LINE OF STORMS AND 60S DEWPOINTS
ARE STILL BEING OBSERVED FOR TUSCALOOSA AND BIRMINGHAM...THE
STABLE AIR WILL HOPEFULLY OVERTAKE WHAT MOISTURE STILL REMAINS. A
FEW SHOWERS COULD STILL BE POSSIBLE ALONG THE DRY LINE AS IT
MOVES INTO CENTRAL ALABAMA. THERE IS A BIT OF ELEVATED
INSTABILITY AHEAD OF THE DRY LINE...SO WILL KEEP AN EYE ON IT
THROUGH THE MORNING BUT NOT EXPECTING ANY MORE THAN A POSSIBLE
SHOWER OR TWO AT THIS TIME.

56/GDG

&&

.AVIATION...
18Z TAF DISCUSSION.

LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY SHIFTING TO THE
SOUTHEAST OF MGM IN ADVANCE OF THE COLD FRONT BUT WILL AFFECT TOI
UNTIL MID AFTERNOON.  BEHIND THE COLD FRONT CONDITIONS QUICKLY
IMPROVE TO VFR OVER THE NORTHERN AND WESTERN TAF SITES. VFR CONDS
WILL OVERSPREAD MGM AND TOI BY MID TO LATE AFTERNOON WITH VFR CONDS
CONTINUING ENTIRE AREA THE REMAINDER OF THE FORECAST PERIOD.  WEST
WINDS WILL AVERAGE 10 TO 12 KNOTS BEHIND THE COLD FRONT AND WILL
BECOME NORTHWESTERLY AND DIMINISH TO LESS THAN 5 KNOTS AFTER 00Z.
LIGHT NORTHEAST WINDS WILL PREVAIL AFTER 12Z.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     65  36  60  40  60 / 100   0   0  30  30
ANNISTON    67  38  61  44  61 / 100  10   0  30  30
BIRMINGHAM  67  40  61  46  62 / 100   0  10  40  30
TUSCALOOSA  67  39  62  47  65 /  80   0  10  50  30
CALERA      67  40  62  46  64 / 100   0  10  40  30
AUBURN      67  45  62  49  65 / 100  40  10  30  30
MONTGOMERY  69  44  64  49  70 / 100  20  20  50  30
TROY        70  47  64  51  71 / 100  40  20  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

56/16
Hazardous weather outlook, Jan 23, 10:11 AM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1011 AM CST MON JAN 23 2012

ALZ011>015-017>050-241600-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1220 PM CST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RISK OF SEVERE THUNDERSTORMS...INCLUDING A SMALL RISK OF
TORNADOES...WILL CONTINUE UNTIL 2 PM CST FOR PIKE...BARBOUR...
BULLOCK...AND RUSSELL COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE DURING THE DAY ON
THURSDAY. CONFIDENCE IS LOW AT THIS TIME...SO STAY TUNED OVER THE
NEXT FEW DAYS FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
ON THURSDAY.

In the hours before

Local storm report, Jan 23, 9:16 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
916 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     5 ESE GORDO             33.28N 87.82W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            TREES DOWN ON HIGHWAY 140 AND HOLEMAN CHURCH ROAD. TIME
            ESTIMATED FROM RADAR.

0240 AM     TSTM WND DMG     3 N LAKE LURLEEN STATE  33.34N 87.69W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            HUGE TREES DOWN ON STATE HIGHWAY 171 NEAR CRAWFORD DRIVE.
            POSSIBLE TORNADO.

0245 AM     TSTM WND DMG     3 S LAKE TUSCALOOSA BIN 33.35N 87.61W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            LARGE TREES DOWN BLOCKING THE ROADWAY ON LARRY LAKE
            ROAD...AS WELL AS A ROOF RIPPED OFF A HOME IN THE MOUNT
            OLIVE AREA OF COKER.

0309 AM     TSTM WND DMG     4 NE LAKE LURLEEN STATE 33.33N 87.63W
01/23/2012                   TUSCALOOSA         AL   BROADCAST MEDIA

            ROOF REPORTED OFF A HOME ON GRAY DRIVE IN THE MOUNT OLIVE
            COMMUNITY. POSSIBLE TORNADO.

0323 AM     TSTM WND DMG     5 SW SHORT CREEK        33.50N 87.16W
01/23/2012                   JEFFERSON          AL   PUBLIC

            REPORTS OF TREES DOWN AND POSSIBLE STRUCTURAL DAMAGE NEAR
            SMITHVILLE BAPTIST CHURCH ON TOADVINE ROAD NEAR OAK
            GROVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.

0324 AM     TSTM WND DMG     3 SW SHORT CREEK        33.51N 87.14W
01/23/2012                   JEFFERSON          AL   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN ON TAYLORS FERRY ROAD.

0343 AM     TSTM WND DMG     2 W OAK GROVE           33.46N 87.18W
01/23/2012                   JEFFERSON          AL   LAW ENFORCEMENT

            TREES DOWN BLOCKING CAMP OLIVER ROAD BY STRINGFELLOW HILL
            ROAD WEST OF OAK GROVE.

0400 AM     TSTM WND DMG     3 SW SHORT CREEK        33.51N 87.14W
01/23/2012                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN ACROSS TAYLORS FERRY ROAD. POSSIBLE TORNADO.

0400 AM     TORNADO          3 E FULTONDALE          33.62N 86.74W
01/23/2012                   JEFFERSON          AL   PUBLIC

            PAWNEE VILLAGE ROAD COMPLETELY IMPASSIBLE IN TARRANT.

0400 AM     TSTM WND DMG     3 SW SHORT CREEK        33.51N 87.14W
01/23/2012                   JEFFERSON          AL   PUBLIC

            STRUCTURE DAMAGE AND NUMEROUS TREES DOWN IN THE 8800
            BLOCK OF TAYLORS FERRY ROAD. POSSIBLE TORNADO.

0405 AM     HAIL             CENTER POINT            33.64N 86.68W
01/23/2012  E1.00 INCH       JEFFERSON          AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN CENTER POINT.

0410 AM     TORNADO          CLAY                    33.70N 86.60W
01/23/2012                   JEFFERSON          AL   AMATEUR RADIO

            SEVERAL HOMES DESTROYED IN THE PARADISE VALLEY AREA IN
            CLAY. TIME ESTIMATED FROM RADAR.

0411 AM     TSTM WND DMG     CENTER POINT            33.64N 86.68W
01/23/2012                   JEFFERSON          AL   AMATEUR RADIO

            EXTENSIVE DAMAGE WITH MULTIPLE TREES AND POWER LINES DOWN
            IN CENTER POINT. POSSIBLE TORNADO.

0415 AM     TORNADO          3 NW TRUSSVILLE         33.67N 86.64W
01/23/2012                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN AND DAMAGE TO HOMES NEAR BALBOA COURT.

0417 AM     TORNADO          MARGARET                33.69N 86.47W
01/23/2012                   ST. CLAIR          AL   PUBLIC

            PUBLIC REPORTED A TORNADO ON ROULAIN ROAD IN THE MARGARET
            COMMUNITY.

0427 AM     TORNADO          4 NE TRUSSVILLE         33.68N 86.54W
01/23/2012                   JEFFERSON          AL   PUBLIC

            MAJOR STRUCTURAL DAMAGE REPORTED IN TRUSSVILLE WITH
            MULTIPLE TREES DOWNED.

0429 AM     TORNADO          5 SSW SPRINGVILLE       33.71N 86.51W
01/23/2012                   ST. CLAIR          AL   PUBLIC

            MAJOR STRUCTUAL DAMAGE REPORTED ON OLD SPRINGVILLE ROAD.
            INJURIES UNKNOWN AT THIS TIME.

0436 AM     TSTM WND DMG     SPROTT                  32.68N 87.22W
01/23/2012                   PERRY              AL   PARK/FOREST SRVC

            POSSIBLE TORNADO - CR HWY 183- MANY TREES BLOCKING HWY
            SPROTT TO SR 82 - OAKMULGEE DAMAGE AS WELL

0437 AM     TSTM WND DMG     5 NW SPROTT             32.72N 87.29W
01/23/2012                   PERRY              AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN BLOCKING THE ROADWAY ON THE
            INTERSECTION OF ALABAMA HIGHWAY 5 AND COUNTY ROAD 16.
            POSSIBLE TORNADO.

0450 AM     TORNADO          FULTONDALE              33.62N 86.80W
01/23/2012                   JEFFERSON          AL   FIRE DEPT/RESCUE

            MAJOR STUCTURAL DAMAGE REPORTED NEAR THE 500 BLOCK OF
            U.S. HIGHWAY 31 IN FULTONDALE.

0505 AM     TORNADO          MAPLESVILLE             32.79N 86.88W
01/23/2012                   CHILTON            AL   EMERGENCY MNGR

            MAJOR STRUCTUAL DAMAGE REPORTED IN MAPLESVILLE WITH
            PEOPLE TRAPPED IN HOMES.

0547 AM     TSTM WND DMG     5 ENE CHILDERSBURG      33.31N 86.28W
01/23/2012                   TALLADEGA          AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON ALABAMA HIGHWAY 76 NEAR
            DESOTO CAVERNS PARK.

0712 AM     TORNADO          4 W CLANTON             32.83N 86.70W
01/23/2012                   CHILTON            AL   AMATEUR RADIO

            WKLF RADIO STUDIO DESTROYED...AND 302 FOOT TRANSMISSION
            TOWER WAS TOPPLED AT THE INTERSECTION OF ALABAMA HIGHWAY
            22 AND COUNTY ROAD 37.

0801 AM     TSTM WND DMG     4 NNW MILLBROOK         32.53N 86.39W
01/23/2012                   ELMORE             AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN...AS WELL AS FENCES
            DOWN AND METAL BUILDINGS RIPPED APART. MORE TREES AND
            POWER LINES ALSO DOWNED ALONG ALABAMA HIGHWAY 14 TO THE
            TOWN OF ELMORE.

&&

GGOGGINS
Local storm report, Jan 23, 9:19 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TORNADO          3 S LAKE TUSCALOOSA BIN 33.35N 87.61W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            TORNADO SPOTTED ON THE GROUND ON LAKE TUSCALOOSA TIERCE
            PATTON ROAD.

&&

GGOGGINS
Local storm report, Jan 23, 9:20 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
920 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     5 ESE GORDO             33.28N 87.82W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            TREES DOWN ON HIGHWAY 140 AND HOLEMAN CHURCH ROAD. TIME
            ESTIMATED FROM RADAR.

0240 AM     TSTM WND DMG     3 N LAKE LURLEEN STATE  33.34N 87.69W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            HUGE TREES DOWN ON STATE HIGHWAY 171 NEAR CRAWFORD DRIVE.
            POSSIBLE TORNADO.

0245 AM     TSTM WND DMG     3 S LAKE TUSCALOOSA BIN 33.35N 87.61W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            LARGE TREES DOWN BLOCKING THE ROADWAY ON LARRY LAKE
            ROAD...AS WELL AS A ROOF RIPPED OFF A HOME IN THE MOUNT
            OLIVE AREA OF COKER.

0245 AM     TORNADO          3 S LAKE TUSCALOOSA BIN 33.35N 87.61W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            TORNADO SPOTTED ON THE GROUND ON LAKE TUSCALOOSA TIERCE
            PATTON ROAD.

0309 AM     TSTM WND DMG     4 NE LAKE LURLEEN STATE 33.33N 87.63W
01/23/2012                   TUSCALOOSA         AL   BROADCAST MEDIA

            ROOF REPORTED OFF A HOME ON GRAY DRIVE IN THE MOUNT OLIVE
            COMMUNITY. POSSIBLE TORNADO.

0323 AM     TSTM WND DMG     5 SW SHORT CREEK        33.50N 87.16W
01/23/2012                   JEFFERSON          AL   PUBLIC

            REPORTS OF TREES DOWN AND POSSIBLE STRUCTURAL DAMAGE NEAR
            SMITHVILLE BAPTIST CHURCH ON TOADVINE ROAD NEAR OAK
            GROVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.

0324 AM     TSTM WND DMG     3 SW SHORT CREEK        33.51N 87.14W
01/23/2012                   JEFFERSON          AL   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN ON TAYLORS FERRY ROAD.

0343 AM     TSTM WND DMG     2 W OAK GROVE           33.46N 87.18W
01/23/2012                   JEFFERSON          AL   LAW ENFORCEMENT

            TREES DOWN BLOCKING CAMP OLIVER ROAD BY STRINGFELLOW HILL
            ROAD WEST OF OAK GROVE.

0400 AM     TSTM WND DMG     3 SW SHORT CREEK        33.51N 87.14W
01/23/2012                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN ACROSS TAYLORS FERRY ROAD. POSSIBLE TORNADO.

0400 AM     TORNADO          3 E FULTONDALE          33.62N 86.74W
01/23/2012                   JEFFERSON          AL   PUBLIC

            PAWNEE VILLAGE ROAD COMPLETELY IMPASSIBLE IN TARRANT.

0400 AM     TSTM WND DMG     3 SW SHORT CREEK        33.51N 87.14W
01/23/2012                   JEFFERSON          AL   PUBLIC

            STRUCTURE DAMAGE AND NUMEROUS TREES DOWN IN THE 8800
            BLOCK OF TAYLORS FERRY ROAD. POSSIBLE TORNADO.

0405 AM     HAIL             CENTER POINT            33.64N 86.68W
01/23/2012  E1.00 INCH       JEFFERSON          AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN CENTER POINT.

0410 AM     TORNADO          CLAY                    33.70N 86.60W
01/23/2012                   JEFFERSON          AL   AMATEUR RADIO

            SEVERAL HOMES DESTROYED IN THE PARADISE VALLEY AREA IN
            CLAY. TIME ESTIMATED FROM RADAR.

0411 AM     TSTM WND DMG     CENTER POINT            33.64N 86.68W
01/23/2012                   JEFFERSON          AL   AMATEUR RADIO

            EXTENSIVE DAMAGE WITH MULTIPLE TREES AND POWER LINES DOWN
            IN CENTER POINT. POSSIBLE TORNADO.

0415 AM     TORNADO          3 NW TRUSSVILLE         33.67N 86.64W
01/23/2012                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN AND DAMAGE TO HOMES NEAR BALBOA COURT.

0417 AM     TORNADO          MARGARET                33.69N 86.47W
01/23/2012                   ST. CLAIR          AL   PUBLIC

            PUBLIC REPORTED A TORNADO ON ROULAIN ROAD IN THE MARGARET
            COMMUNITY.

0427 AM     TORNADO          4 NE TRUSSVILLE         33.68N 86.54W
01/23/2012                   JEFFERSON          AL   PUBLIC

            MAJOR STRUCTURAL DAMAGE REPORTED IN TRUSSVILLE WITH
            MULTIPLE TREES DOWNED.

0429 AM     TORNADO          5 SSW SPRINGVILLE       33.71N 86.51W
01/23/2012                   ST. CLAIR          AL   PUBLIC

            MAJOR STRUCTUAL DAMAGE REPORTED ON OLD SPRINGVILLE ROAD.
            INJURIES UNKNOWN AT THIS TIME.

0436 AM     TSTM WND DMG     SPROTT                  32.68N 87.22W
01/23/2012                   PERRY              AL   PARK/FOREST SRVC

            POSSIBLE TORNADO - CR HWY 183- MANY TREES BLOCKING HWY
            SPROTT TO SR 82 - OAKMULGEE DAMAGE AS WELL

0437 AM     TSTM WND DMG     5 NW SPROTT             32.72N 87.29W
01/23/2012                   PERRY              AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN BLOCKING THE ROADWAY ON THE
            INTERSECTION OF ALABAMA HIGHWAY 5 AND COUNTY ROAD 16.
            POSSIBLE TORNADO.

0450 AM     TORNADO          FULTONDALE              33.62N 86.80W
01/23/2012                   JEFFERSON          AL   FIRE DEPT/RESCUE

            MAJOR STUCTURAL DAMAGE REPORTED NEAR THE 500 BLOCK OF
            U.S. HIGHWAY 31 IN FULTONDALE.

0505 AM     TORNADO          MAPLESVILLE             32.79N 86.88W
01/23/2012                   CHILTON            AL   EMERGENCY MNGR

            MAJOR STRUCTUAL DAMAGE REPORTED IN MAPLESVILLE WITH
            PEOPLE TRAPPED IN HOMES.

0547 AM     TSTM WND DMG     5 ENE CHILDERSBURG      33.31N 86.28W
01/23/2012                   TALLADEGA          AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON ALABAMA HIGHWAY 76 NEAR
            DESOTO CAVERNS PARK.

0712 AM     TORNADO          4 W CLANTON             32.83N 86.70W
01/23/2012                   CHILTON            AL   AMATEUR RADIO

            WKLF RADIO STUDIO DESTROYED...AND 302 FOOT TRANSMISSION
            TOWER WAS TOPPLED AT THE INTERSECTION OF ALABAMA HIGHWAY
            22 AND COUNTY ROAD 37.

0801 AM     TSTM WND DMG     4 NNW MILLBROOK         32.53N 86.39W
01/23/2012                   ELMORE             AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN...AS WELL AS FENCES
            DOWN AND METAL BUILDINGS RIPPED APART. MORE TREES AND
            POWER LINES ALSO DOWNED ALONG ALABAMA HIGHWAY 14 TO THE
            TOWN OF ELMORE.

&&

GGOGGINS
Local storm report, Jan 23, 10:06 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1006 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLASH FLOOD      1 NE BIG SPRINGS        33.29N 85.30W
01/23/2012                   RANDOLPH           AL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT ADVISES THAT A CULVERT ON COUNTY
            ROAD 622 IS WASHED OUT.

&&

REM
Local storm report, Jan 23, 11:35 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     TSTM WND DMG     WIND CREEK STATE PARK   32.86N 85.94W
01/23/2012                   TALLAPOOSA         AL   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN ALONG HIGHWAY 63 SOUTH NEAR WIND
            CREEK STATE PARK.

&&

LINHARES
Local storm report, Jan 23, 11:36 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLOOD            2 N NEW SITE            33.06N 85.78W
01/23/2012                   TALLAPOOSA         AL   911 CALL CENTER

            FEW ROADS IN THE AREA BETWEEN NEW SITE AND GOLDVILLE
            FLOODED.

&&

REM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 12:22 AM CSTSevere Thunderstorm WarningBMXMarion23 min
Jan 23, 1:19 AM CSTSevere Thunderstorm WarningBMXMarion41 min
Jan 23, 1:56 AM CSTSevere Thunderstorm WarningBMXPickens, Tuscaloosa49 min
Jan 23, 2:09 AM CSTTornado WarningBMXPickens36 min
Jan 23, 2:23 AM CSTTornado WarningBMXGreene, Sumter52 min
Jan 23, 2:31 AM CSTTornado WarningBMXTuscaloosa44 min
Jan 23, 3:02 AM CSTTornado WarningBMXJefferson, Tuscaloosa, Walker43 min
Jan 23, 3:04 AM CSTTornado WarningBMXGreene, Sumter41 min
Jan 23, 3:32 AM CSTTornado WarningBMXBlount, Jefferson, St. Clair58 min
Jan 23, 3:33 AM CSTTornado WarningBMXBibb, Greene, Hale, Perry42 min
Jan 23, 3:50 AM CSTAreal Flood AdvisoryBMXJefferson, Tuscaloosa, Walker115 min
Jan 23, 4:15 AM CSTTornado Warning EmergencyBMXBlount, Calhoun, Etowah, Jefferson, St. Clair60 min
Jan 23, 4:27 AM CSTTornado WarningBMXBibb, Chilton, Dallas, Hale, Perry48 min
Jan 23, 5:11 AM CSTTornado Warning EmergencyBMXChilton, Coosa34 min
Jan 23, 5:24 AM CSTTornado WarningBMXClay, Shelby, Talladega26 min
Jan 23, 5:37 AM CSTTornado WarningBMXChilton, Coosa, Talladega38 min
Jan 23, 6:01 AM CSTTornado WarningBMXClay, Coosa, Tallapoosa44 min
Jan 23, 6:22 AM CSTAreal Flood AdvisoryBMXChilton, Coosa3 hr
Jan 23, 6:34 AM CSTAreal Flood AdvisoryBMXDallas, Perry116 min
Jan 23, 6:36 AM CSTTornado WarningBMXAutauga, Chilton, Coosa, Elmore39 min
Jan 23, 7:12 AM CSTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa48 min
Jan 23, 7:15 AM CSTTornado WarningBMXChambers, Randolph, Tallapoosa17 min
Jan 23, 7:24 AM CSTAreal Flood AdvisoryBMXTalladega111 min
Jan 23, 7:32 AM CSTAreal Flood AdvisoryBMXChambers, Clay, Randolph, Tallapoosa3 hr
Jan 23, 7:42 AM CSTTornado WarningBMXChambers, Tallapoosa33 min
Jan 23, 8:09 AM CSTSevere Thunderstorm WarningBMXElmore, Tallapoosa36 min
Jan 23, 8:14 AM CSTAreal Flood AdvisoryBMXAutauga, Dallas, Lowndes3 hr
Jan 23, 8:20 AM CSTSevere Thunderstorm WarningBMXLowndes, Montgomery25 min
Jan 23, 8:34 AM CSTSevere Thunderstorm WarningBMXElmore, Lee, Macon, Tallapoosa41 min
Jan 23, 8:38 AM CSTFlash Flood WarningBMXChambers, Randolph4 hr
Jan 23, 8:44 AM CSTSevere Thunderstorm WarningBMXMontgomery31 min
Jan 23, 8:45 AM CSTAreal Flood AdvisoryBMXChambers, Lee, Macon, Tallapoosa3 hr
Jan 23, 9:09 AM CSTSevere Thunderstorm WarningBMXBullock, Elmore, Macon, Montgomery36 min
Jan 23, 9:12 AM CSTSevere Thunderstorm WarningBMXLowndes, Montgomery48 min
Jan 23, 9:19 AM CSTSevere Thunderstorm WarningBMXLee, Macon, Russell41 min
Jan 23, 10:20 AM CSTAreal Flood WarningBMXClay, Tallapoosa4 hr
Jan 23, 10:32 AM CSTSevere Thunderstorm WarningBMXLee, Russell28 min

Nearby

River Flood Warnings in Alabama, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.